MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 1 ML BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 1 ML BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305903
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 1 ml bd safetyglide¿ insulin syringe with attached needle experienced foreign matter in the device cannula.The following information was provided by the initial reporter: syringe - when injecting a vaccine, it is found to have a floating substance inside, which moves with the liquid.The problem product is one.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: bd vernon hills received foreign matter in empty folded blister pack.No physical syringe sample was returned.Return foreign matter sample is not in the original device , not forwarded to bd canaan for evaluation.Two photos were received.The reported device the foreign matter was reportedly found in was not returned for evaluation.Since the reported defective product was not returned, only a limited evaluation could be performed.The photos showed a piece of white round foreign matter inside a blister package not associated with this complaint.It was not possible to establish the source of foreign matter with only the foreign matter piece itself being returned.Original device with foreign matter inside as it was found is necessary to allow for a more thorough investigation.Potential root cause for the foreign matter defect could not be identified and could not be confirmed to originate at the syringe manufacturing plant.Therefore, corrective actions are not required at this time.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H.6 investigation conclusion: potential root cause for the foreign matter defect could not be identified and could not be confirmed to originate at the syringe manufacturing plant.Therefore, corrective actions are not required at this time.

Brand Name
1 ML BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12249931
Report Number1213809-2021-00528
Device Sequence Number11881518
Product Code FMI
UDI-Device Identifier30382903059035
UDI-Public30382903059035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number305903
Device Catalogue Number305903
Device Lot Number0325431
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1